Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

June 23, 2020Treutlen County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 23, 2020, 4:12 PM EDT for Treutlen County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2020, 4:12 PM EDT (20:12 UTC)
Expired
Jun 23, 2020, 4:45 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Treutlen County, GA

The radar

The Robins AFB radar (KJGX), 89 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

115 
WWUS82 KFFC 232012
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Tue Jun 23 2020
 
GAZ085-086-097-098-232045-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
412 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EMANUEL...
TREUTLEN...SOUTHERN JOHNSON AND NORTHEASTERN LAURENS COUNTIES UNTIL
445 PM EDT...

At 412 PM EDT...a strong thunderstorm was over Blackville, or 7 miles
north of Soperton...moving east at 35 mph.

  HAZARD...Winds 40 to 50 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Swainsboro, Soperton, Adrian, Oak Park, Nunez, Covena, Orland,
Rockledge, Orianna, Norristown, Minter, Norristown Junction,
Blackville, Zaidee, Gillis Springs and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3231 8234 3231 8236 3234 8238 3234 8239
      3235 8241 3234 8249 3240 8283 3259 8280
      3258 8229
TIME...MOT...LOC 2012Z 277DEG 31KT 3249 8262 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 2:44 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 23, 2:44 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
244 PM EDT Tue Jun 23 2020

.SHORT TERM /Today through Thursday/...

Current radar loop shows mainly showers across the area with an
isolated thunderstorms or two. These storms are expected to continue
to increase in areal coverage and intensity through the rest of the
afternoon. The main frontal boundary is beginning to move into NW GA
and should push east of the state tonight. There is another wave
that moves NE out of the Gulf tonight and moves in over North and
Central GA Wednesday. This next wave will bring another round of
showers and thunderstorms to the state through Thu. Instabilities
diminish some Wed and Thu so right now only looking at a general
thunder risk instead of a marginal like today. PWs stay in the 1.5
to 2.0in range through the short term so ant storms that move over
an area will drop a decent amount of precip. There continues to be
very little shear in this atmosphere so not looking for much in the
way of a tornado threat.

With precip chances continuing through the week, daytime high temps
are still expected to be mainly in the 80s to near 90.

01

.LONG TERM /Thursday Night through Monday/...

A cold front will move out of the area on Thursday decreasing the
coverage for showers and thunderstorms back to the typical summer
afternoon pattern. As the ridge slowly begins to build again, SW
flow will bring moisture values back up through the area increasing
the possibility of afternoon and evening convective thunderstorms.
Cooler air behind the front should help to marginalize temperatures,
keeping them in the low to mid 80s before increasing weekend.

As the front clears and high pressure is re-established in the
Atlantic, daytime highs and dewpoints increase indicating this
weekend should be hot and muggy. Highs this weekend will range
from the upper 80s up north to the mid 90s down in central Georgia
with heat indices approaching triple digits in parts of central
Georgia.

Another weak front is possible early next week but there is still
some disagreement in the models in regards to timing as well as the
depth of the trough.

Vaughn

&&

.AVIATION...
18Z Update...

Mainly IFR cigs across the area with some MVFR cigs as stronger
showers and thunderstorms move across the TAF sites. Precip
expected to continue overnight but it will be isolated and should not
affect the TAF sites to much. Will see another round of afternoon
SHRA/TSRA Wed. Winds should remain SW today around 5 to 10kts with
gusts to 20ts. The gust will diminish overnight. MVFR/IFR cigs will
be possible again Wed morning.

//ATL Confidence...18Z Update...

Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          82  69  85  67 /  70  30  60  60
Atlanta         82  69  83  67 /  70  40  70  60
Blairsville     77  62  78  61 /  70  40  50  50
Cartersville    83  67  83  66 /  80  40  70  60
Columbus        86  70  86  69 /  70  40  80  60
Gainesville     81  67  82  66 /  60  40  60  60
Macon           87  70  87  68 /  70  40  70  60
Rome            84  67  83  66 /  80  40  60  50
Peachtree City  82  68  83  67 /  70  40  80  60
Vidalia         90  72  92  70 /  60  50  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Vaughn
AVIATION...01
Hazardous weather outlook, Jun 23, 11:46 AM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1146 AM EDT Tue Jun 23 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1146 AM EDT Tue Jun 23 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

An increased coverage of showers and thunderstorms can be expected
today into tonight. A few thunderstorms may become strong to
severe this afternoon and evening. The main hazards will be gusty
winds...frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered showers and thunderstorms will be possible each
afternoon and evening. Gusty winds, frequent lightning, and heavy
rain will be possible with any storms that do develop.
A cold front is expected to move through the area on Wednesday
through Friday bringing additional chances for scattered
thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed severe
weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Local storm report, Jun 23, 10:44 AM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1044 AM EDT TUE JUN 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND DMG     1 SW CASCADE HEIGHTS    33.71N  84.48W
06/22/2020                   FULTON             GA   PUBLIC

            WIND DAMAGE TO A FEW LARGE TREE BRANCHES NEAR THE
            INTERSECTION OF DODSON DR AND HEAD RD SW.

&&

EVENT NUMBER FFC2000778

TV
Special weather statement, Jun 23, 2:50 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Tue Jun 23 2020

GAZ074-084-085-097-231915-
Wilkinson GA-Washington GA-Johnson GA-Laurens GA-
250 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILKINSON...SOUTHERN
WASHINGTON...NORTHWESTERN JOHNSON AND NORTHEASTERN LAURENS COUNTIES
UNTIL 315 PM EDT...

At 250 PM EDT...a strong thunderstorm was near Chappells Mill, or 10
miles southeast of Irwinton...moving east at 35 mph.

  HAZARD...Winds up to 40 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Wrightsville, Harrison, Lovett, Spann, Donovan, Chappells Mill,
Tuckers Crossroad and Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3265 8313 3278 8314 3290 8272 3262 8268
TIME...MOT...LOC 1850Z 261DEG 30KT 3273 8302

HAIL...0.75IN
WIND...40MPH
Local storm report, Jun 23, 3:46 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT TUE JUN 23 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 WNW FORT VALLEY       32.56N  83.90W
06/22/2020                   PEACH              GA   EMERGENCY MNGR

            LARGE PECAN TREE FELL ONTO POWERLINE INTO A RESIDENCE
            CAUSING A SMALL FIRE NEAR THE INTERSECTION OF ORANGE ST
            AND VALLEY VIEW DRIVE

&&

EVENT NUMBER FFC2000779

LUSK
Special weather statement, Jun 23, 3:47 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Tue Jun 23 2020

GAZ085-086-097-098-232015-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
347 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EMANUEL...NORTHWESTERN
TREUTLEN...SOUTHEASTERN JOHNSON AND NORTHEASTERN LAURENS COUNTIES
UNTIL 415 PM EDT...

At 347 PM EDT...a strong thunderstorm was over Dublin...moving east
at 35 mph.

  HAZARD...Winds 40 to 50 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Dublin, Soperton, East Dublin, Adrian, Orland, Rockledge, Orianna,
Minter, Harlow, Meeks, Brewton, Blackville and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3243 8305 3261 8304 3265 8255 3238 8256
TIME...MOT...LOC 1947Z 271DEG 30KT 3253 8289

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jun 23, 4:12 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Tue Jun 23 2020

GAZ085-086-097-098-232045-
Emanuel GA-Treutlen GA-Johnson GA-Laurens GA-
412 PM EDT Tue Jun 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EMANUEL...
TREUTLEN...SOUTHERN JOHNSON AND NORTHEASTERN LAURENS COUNTIES UNTIL
445 PM EDT...

At 412 PM EDT...a strong thunderstorm was over Blackville, or 7 miles
north of Soperton...moving east at 35 mph.

  HAZARD...Winds 40 to 50 mph and pea sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Swainsboro, Soperton, Adrian, Oak Park, Nunez, Covena, Orland,
Rockledge, Orianna, Norristown, Minter, Norristown Junction,
Blackville, Zaidee, Gillis Springs and Scott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3231 8234 3231 8236 3234 8238 3234 8239
      3235 8241 3234 8249 3240 8283 3259 8280
      3258 8229
TIME...MOT...LOC 2012Z 277DEG 31KT 3249 8262

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:50 PM EDTSpecial Weather StatementFFCJohnson25 min
Jun 23, 3:47 PM EDTSpecial Weather StatementFFCTreutlen28 min
Jun 23, 4:42 PM EDTSpecial Weather StatementFFCTreutlen33 min
Jun 23, 5:26 PM EDTSpecial Weather StatementFFCPeach34 min
Jun 23, 5:32 PM EDTSpecial Weather StatementFFCGlascock, Hancock, Washington28 min
Jun 23, 5:49 PM EDTSpecial Weather StatementFFCGlascock26 min
Jun 23, 6:06 PM EDTSpecial Weather StatementFFCWilkinson24 min
Jun 23, 6:18 PM EDTSpecial Weather StatementFFCJefferson27 min
Jun 23, 6:30 PM EDTSpecial Weather StatementFFCBleckley30 min
Jun 23, 6:40 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs, Wilkinson50 min
Jun 23, 7:06 PM EDTSpecial Weather StatementFFCJohnson24 min
Jun 23, 7:31 PM EDTSpecial Weather StatementFFCEmanuel29 min
Jun 23, 7:58 PM EDTSpecial Weather StatementFFCEmanuel32 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.